Alert archive / Maine / Beach Hazards Statements in 2018
Beach Hazards Statement 17, NWS Caribou, ME
NWS Caribou, ME issued this beach hazards statement at Jul 3, 2018, 2:42 PM EDT for Hancock County, Washington County, Maine. It took effect at Jul 4, 2018, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jul 3, 2018, 2:42 PM EDT (18:42 UTC)
- In effect from
- Jul 4, 2018, 8:00 AM EDT
- Expired
- Jul 4, 2018, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 6.7 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 180 J/kg
- Mixed-layer CIN
- -170 J/kg
- Mixed-layer LCL
- 1013 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
850 WHUS41 KCAR 031842 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 242 PM EDT Tue Jul 3 2018 MEZ029-030-040245- /O.NEW.KCAR.BH.S.0017.180704T1200Z-180705T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 242 PM EDT Tue Jul 3 2018 ...BEACH HAZARDS STATEMENT IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... The National Weather Service in Caribou has issued a Beach Hazards Statement, which is in effect from Wednesday morning through Wednesday evening. * Location...Acadia National Park...Schoodic Point...Lamoine State Park...Castine...Roque Bluffs State Park...Quoddy Head State Park. * Beach Hazard...The warm air temperatures in the mid 70s to low 80s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the low 50s. * Timing...During the day Wednesday. * Impacts...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your lifejacket. Be aware of wind conditions, tides and localized currents. && $$
2 follow-up statements
371 WHUS41 KCAR 040227 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 1027 PM EDT Tue Jul 3 2018 MEZ029-030-050000- /O.CON.KCAR.BH.S.0017.180704T1200Z-180705T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 1027 PM EDT Tue Jul 3 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT WEDNESDAY THROUGH WEDNESDAY EVENING... * Location...Acadia National Park...Schoodic Point...Lamoine State Park...Castine...Roque Bluffs State Park...Quoddy Head State Park. * Beach Hazard...The warm air temperatures in the mid 70s to low 80s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the low 50s. * Timing...During the day Wednesday. * Impacts...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your lifejacket. Be aware of wind conditions, tides and localized currents. && $$ VJN
615 WHUS41 KCAR 040649 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 249 AM EDT Wed Jul 4 2018 MEZ029-030-041500- /O.CON.KCAR.BH.S.0017.180704T1200Z-180705T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 249 AM EDT Wed Jul 4 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * Location...Acadia National Park...Schoodic Point...Lamoine State Park...Castine...Roque Bluffs State Park...Quoddy Head State Park. * Beach Hazard...The warm air temperatures in the mid 70s to low 80s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the low 50s. * Timing...During the day Today. * Impacts...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your lifejacket. Be aware of wind conditions, tides and localized currents. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Jul 3, 12:30 PM EDT, 2 hours 12 minutes earlier.
Area forecast discussion, Jul 3, 12:30 PM EDT, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1230 PM EDT Tue Jul 3 2018
.SYNOPSIS...
Hot and humid conditions will persist through Thursday. A cold
front will cross the region Friday.
&&
.NEAR TERM /THROUGH TONIGHT/...
12:30 pm update: A weak cold front is evident on satellite
pictures and extends from southeast Aroostook County to the
central highlands. Slightly drier air will filter into the
northern half of the area this afternoon with upstream dew
points in the upper 50s to low 60s. Still very humid from
Caribou south with dew points mostly in the upper 60s to low
70s. Isolated showers and thunderstorms are possible this
afternoon along the frontal boundary, with the best chance of a
thunderstorm across interior Downeast. Just starting to see some
convection begin to develop from southern Maine and northeast
into southern Piscataquis County. The precipitable water on the
12Z KCAR sounding was 1.47", but still over 2" on the Gray
sounding. Any thunderstorms that develop this afternoon may
contain heavy downpours. The ongoing forecast is in good shape
with only minor tweaks based on the latest observations, radar
trends, and near term model trends.
Previous Discussion...
Hot and humid conditions will persist across the region today.
All ongoing Heat Advisories remain in effect for heat indices
ranging from the mid to upper 90s. High temperatures will range
from the upper 80s to lower 90s across much of the forecast
area. Temperatures along the Downeast coast will range through
the 70s to the lower 80s. A weakening cold front will cross the
region today with isolated to scattered showers/thunderstorms.
Any thunderstorms this afternoon could produce heavy rainfall.
Across northern and central areas, the better chances of showers
and thunderstorms will occur this morning through early
afternoon. Across Downeast areas, the better chances of
showers/thunderstorms occur this afternoon into the evening.
Areas of fog will also occur along the Downeast coast this
morning. The remnants of the front will reach the Gulf of Maine
tonight, while high pressure begins to build across the region.
Mostly clear skies are expected across northern areas tonight. A
shower/thunderstorm is possible Downeast early tonight, with
decreasing clouds overnight. Low temperatures tonight will range
from around 60 to the lower 60s north, to the lower to mid 60s
Downeast.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
High pressure is expected to move to the east of New England
into the Atlantic Wednesday. A warm front is expected to develop
across the north during the day Wednesday and may produce a few
showers over the far north during the afternoon. Low pressure
will pass to the north of the region Thursday with dry
conditions and sun expected. A strong cold front will approach
from the west Thursday night. The front is expected to produce
showers and thunderstorms Thursday night which will continue
into the day Friday as the cold front moves across the region.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
Showers and thunderstorms are expected to end in all areas by
Friday evening as the cold from moves off-shore. Strong high
pressure will build in behind the cold front late Friday night
and Saturday along with a much cooler airmass. The high will
then crest over the northeast Sunday along with dry conditions
and cool temperatures. The high is then expected to move
eastward into the Atlantic Monday with a return flow behind the
high and moderating temperatures.
&&
.AVIATION /16Z TUESDAY THROUGH SATURDAY/...
NEAR TERM: Variable conditions are expected with any showers or
thunderstorms today into this evening, from KHUL south.
SHORT TERM: Expect VFR conditions Wednesday and Thursday.
MVFR/IFR conditions are possible Thursday night through Friday.
VFR conditions are expected Saturday.
&&
.MARINE...
NEAR TERM: Winds/seas will remain below small craft advisory
levels today through tonight. Visibilities will be reduced in
fog today through tonight. Showers and thunderstorms are
expected later this morning into the evening.
SHORT TERM: Boundary layer conditions continue to reduce winds at
the surface with Sea surface temperature near 50 degrees and air
temperature in the 60s. So will initialize the winds with a
50/50 blend of the Nam and Gfs. Will then reduce the wind by 15
percent to adjust for boundary layer. For waves: The area of
coldest sea surface temperature is relatively small so will
initialize the waves with NWPS. Expect the primary wave system
to be southerly swell 2-3 feet/7-8 seconds Wednesday into
Thursday Night. A southerly fetch is expected to develop across
the Gulf of Maine Friday ahead of an approaching cold front with
waves building to 5 to 6 feet/7 seconds. Total Water Level:
Water level bias is expected to be small so will keep the base
tide anomaly around + 0.10 feet.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Heat Advisory until 7 PM EDT this evening for MEZ002-005-006-
011-015>017-031-032.
MARINE...None.
&&
Near Term...CB/Cornwell/Norcross
Short Term...Mignone
Long Term...Mignone
Aviation...CB/Cornwell/Norcross/Mignone
Marine...CB/Cornwell/Norcross/MignoneHazardous weather outlook, Jul 3, 8:02 AM EDT, 6 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 802 AM EDT Tue Jul 3 2018 MEZ002-005-006-011-015>017-031-032-041200- Northeast Aroostook-Northern Penobscot-Southeast Aroostook- Central Penobscot-Southern Penobscot-Interior Hancock- Central Washington-Southern Piscataquis-Northern Washington- 802 AM EDT Tue Jul 3 2018 ...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for East Central Maine, Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Central Maine and Northern Maine. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Heat and humidity is expected to persist much of this week. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ001-003-004-010-029-030-041200- Northwest Aroostook-Northern Somerset-Northern Piscataquis- Central Piscataquis-Coastal Hancock-Coastal Washington- 802 AM EDT Tue Jul 3 2018 This Hazardous Weather Outlook is for Coastal DownEast Maine, Far Northern Maine, North Central Maine and West Central Maine. .DAY ONE...Today and Tonight. Hot and humid conditions are expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Heat and humidity is expected to persist much of this week. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-041200- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 802 AM EDT Tue Jul 3 2018 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. Norcross
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 9:43 PM EDT | Special Weather Statement | CAR | 62 min |
Nearby
Beach Hazards Statements in Maine, 2018Every beach hazards statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.